Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Blake_2010

Differin after Accutane?

Recommended Posts

Just finished my accutane course on the 12th. I was on it for 5 months, starting with 40 mg per day, then 80 for the last four months. I am now waiting for my redness to fade, but my derm gave me some Differin cream 0.1% samples that apparently will help? He said to apply at night. This doesn't seem like a safe idea to me, especially with waiting for redness to fade. Any thoughts?

Share this post


Link to post
Share on other sites

Is differin similar to retin-a?

My understanding is that, usually, topical retinoids cause an initial breakout. However, after a course of accutane there really shouldn't be anything in your face to purge, so it may be safe to use it.

Unfortunately there is only one way to find out, and that is to try it. :confused:

Share this post


Link to post
Share on other sites

I dont think he gave you the differin for your redness, I think he gave it to you for maintenance...and I suggest you use it! You may want to stop caring about your acne now that your skin is clear, but you will regret it if anything (knock on wood) starts popping up again. The redness will go away on its own. You could try some home-remedies to help soothe it, as well.

Share this post


Link to post
Share on other sites

What type of home remedies?

I'm thinking of waiting about a month or so before I start using the Differin. I'd hate to start now... and have it irritate the redness (making it stick around longer).

Share this post


Link to post
Share on other sites

you could do oatmeal masks, which i love.

just mix some oatmeal and milk, and maybe some honey, and put it on your face as long as you want. its very calming.

in general, you should use things that are cool and soothing. this can include oatmeal, honey, chamomile, even cold cucumber slices. tomatoes are really good for the skin too, the lycopene kills acne-causing bacteria, so you could cut some in to thin slices and put that on your face for the juices to skin in. eating a lot of tomatos can yield results comparable to Rx's you get from your derm, so maybe you could just eat a bunch of those until you think youre ready for differin (:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×